CSN Login
Members Online: 7

Hep C, Nexavar and TACE UPDATE

slg
Posts: 200
Joined: Jan 2010

So I just finished getting caught up with all the new postings. It's been a while since I have been to this website.
Just wanted to post an update for those new people out there. My husband who was diagnosed back in October 2009 is doing very well all things considered. He started Nexavar in January but went off after two weeks so that he could have his first of two TACE procedures (Transarterial Chemoembolization). He went back on and then off again in March for his second TACE. Since then he has been on 3 pills a day and tolerating them fairly well. He is tired at times but it seems that when he just sits around the house and does nothing that's worse. If he stays busy or goes out then he's much better. He can not tolerate dairy (i.e. milk, cheese, sour cream) or buttery, greasy, oily things. Imodioum works if he takes it. He did have issues with his feet while he was still working but since he stopped they are much better. Not even an issue anymore.
His labs are very good. His AFP was 5.0 which is below the norm. His ALT and AST #'s have fluxuated back and forth but are ok. He will have his next CT scan this Tuesday and then see the Dr. later that afternoon for results. We are staying very positive and hoping that they are good results. I will post again on this same page after Tuesday.
Anyone wanting more info on Nexavar, TACE or HCC feel free to post here or email direct slg72@aol.com with any of these in the subject line.
SLG

slg
Posts: 200
Joined: Jan 2010

Hello,
Today my had his CT scan and follow up appt. with the Dr. His treatment is working. Some of the tumors that were visible last time are no longer visible and there are no new ones!!!
There was concern in his last report back in April with his pancreas and his kidney but today both looked to be fine!
Dr. didn't exactly say he's in remission, he said they don't use that word but it would be the equivalent of remission. He still has this terrible disease but he is one of his top patients who has responded this well from the medicine and procedure. He doesn't go back for a visit or scan for four months...
So today we are very excited and happy wanted to share our news with you.
Between the TACE and Nexavar we believe together they have both helped with these results!
We are trying to get our Dr. to get Nexavar to fund a support group either physically or online other than this website. He has contacted Bayer, the makers of Nexavar. Cross your fingers.. Anyone interested in more specific information feel free to contact either via this website or at slg72@aol.com
Best of luck to you.
SLG

jim2204
Posts: 13
Joined: Oct 2009

That's great news. It always uplifting to hear positive results. I am praying his cancer will be forever in remission.

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

That is absolutely wonderful news! It is seems like this is the way to go. Now I wonder if it is available in Canada. Did he have TACE or TACEdeb?
Cheryl

slg
Posts: 200
Joined: Jan 2010

Hi,
Thanks, we are very happy. Now he only has to get his labs once every 4 weeks.
TACE is Transarterial Chemoembolization!

john42710
Posts: 1
Joined: Jun 2010

I'm sorry but this is mt first time here and I don't know how to start a new post. A little bit about me.. Dx'd in 2001 with Hep C and Hemochromatosis. Acquired hepatocellular carcinoma, a 5.0 x 4.9cm mass which took up my entire left lobe. Found it by accident. Had a kidney stone, ER did a CT and was much more concerned with the "mass" than the stone. I was totally asymptomatic! Told if it was left undetected, I would have been on a transplant list within 2 months. This was March 6th, 2007. On March 8th of this year I had my yearly f/u CT. They didn't get it all the 1st time. It came back as a grape size tumor attached to the peritoneum(SP?)in front of my liver.Exploratory lap w'excision of tumor on 4/27/10. This time I was put on Chemo which I didn't get the 1st time. Nexavar.400mg/t.i.d. this last Sunday I developed severe mid abdomen pain like a hot knife being twisted if I sneezed, coughed, etc. Called the Company like I was suppose to & told to get to a ER now. They did labs..My lipase, which I think is suppose to be around 250 was in the high 700's. A few other pancreas enzymes were high. I was told I got an acute onset of Pancreatis. Was admitted. Let go last night, enztmes dropped well enough. My BP was also very high..i.e. 186/148..anyone else ever had this problem and if so, did you go back on the Nexavar at a lower dose or a more traditional therapy..i.e.through IV?? I'm feeling pretty overwhelmed at this point..thank you in advanced for any comments...

slg
Posts: 200
Joined: Jan 2010

JOHN42710,
Welcome to this website. you can get a lot of good information and support from it. My husband did have a problem with his pancreas back in March 2010 after having gone through a TACE procedure. We had to rush him back to the ER due to the pain and vomiting and nausea. They admitted him and gave him pain meds. Kept him overnight but released him the next day with some meds. He recovered pretty quickly. He started back on the Nexavar on March 15th and has been on 3 pills a day ever since. He takes 1 in the am and 2 in the pm. He has a few side effects but they are manageable.
Feel free to ask more quesitons. We're in California. Where are you getting your care?
SLG

mgp
Posts: 4
Joined: Apr 2010

Hi John, My husband has been on and off Nexavar since March, kept trying, but too many side effects--high bilerubin most troubling. He got the high bp, high blood sugar, rashes, nausea, etc. (He also had hep C turn into HCC.)

now he is just on one infusion (experimental drug), hoping that the cancer does not spread.

Best wishes to you and I hope you are feeling better today.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network